I've taken Toprol XL for several years. It controls my PVCs and PACs very effectively, although it apparently doesn't work for everybody :( I take 50 mgs. at night as that is when they were most troublesome.
My doctor also suggested that Toprol would be helpful for my my own version of stage fright...fear of flying! Popping an extra one does seem to control my anxiety, although nothing less than being comatose would really work.
Best of luck, hope it works for you.
I was also taking Toprol XL, 25 mg for almost a year for PVC's and PAC's but I have to say that they really did not suppress them that well. I had high hopes at first but it just seemed that the cardio events were getting more numerous. I stopped taking it and the cardio suggested that I take a calcium channel blocker which I did. But, that did not help either. I think perhaps that I should have increased the Beta or even given the varapamil more time since I was only on it for a week. I have an appt w/an EP in 3 wks so I will get his advice about all of this. I have not seen him before.
There have been plenty of people on this forum who have gotten good results from either a BB or a Calcium Blocker so do not let my experience in any way worry you. It is interesting that a doctor told you that sometimes a BB could do more harm than good. I would do some investigating on that but I have heard, oddly enough that sometimes the medication causes more arrhythmias. I do not like taking any meds at all so perhaps my state of mind did not help me while I was on the diff meds!!
Good luck and please let me know how you do on this med. I hope you find relief!!!
Thank you both for your replies. I also hate to take any new meds, I always research them to death and talk myself out of taking them. I already take Lexapro, Prilosec and ativan(as needed) so I am always scared of mixing anything else. Especially heart meds....I am already scared enough about my heart. I am only 32 and have a four year old son, I just want to live a long, healthy life to be here for him. These pauses in heart beats just scare the life out of me sometime.
I would also like to know if anyone has gained a significant amount of weight on Toprol. I have recently lost about 25 pounds and I really do not want to put it back on.
I still have not started ToprolXL. I think i will finally get my prescription filled this week. I am so nervous about it. I have read that beta blockers can actually cause heart failure and other heart problems. I am scared to death that I am going to hurt my heart instead of making it better. Both of my doctors think i should go ahead and take it, but they say my heart is fine and the skips wont kill me, so why do they want me to take a heart med. Has anyone heard of anything bad happening to someone taking this drug???
Looking for reassurance,